Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

The Nonabelian Simple Groups $G, |G| < 10^6$--Minimal Generating Pairs

John McKay and Kiang-Chuen Young
Mathematics of Computation
Vol. 33, No. 146 (Apr., 1979), pp. 812-814+s1-s18
DOI: 10.2307/2006317
Stable URL: http://www.jstor.org/stable/2006317
Page Count: 21
  • Read Online (Free)
  • Download ($34.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
The Nonabelian Simple Groups $G, |G| < 10^6$--Minimal Generating Pairs
Preview not available

Abstract

Minimal $(k, m, n)$ generating pairs and their associated presentations are defined for all nonabelian simple groups $G, |G| < 10^6$, excepting the family $\mathrm{PSL}(2, q)$. A complete set of minimal $(2, m, n)$ generating permutations of minimal degree is tabulated for these $G$. The set is complete in the sense that any minimal generating pair for $G$ will satisfy the same presentation as exactly one of the listed pairs.

Page Thumbnails

  • Thumbnail: Page 
812
    812
  • Thumbnail: Page 
813
    813
  • Thumbnail: Page 
814
    814
  • Thumbnail: Page 
s1
    s1
  • Thumbnail: Page 
s2
    s2
  • Thumbnail: Page 
s3
    s3
  • Thumbnail: Page 
s4
    s4
  • Thumbnail: Page 
s5
    s5
  • Thumbnail: Page 
s6
    s6
  • Thumbnail: Page 
s7
    s7
  • Thumbnail: Page 
s8
    s8
  • Thumbnail: Page 
s9
    s9
  • Thumbnail: Page 
s10
    s10
  • Thumbnail: Page 
s11
    s11
  • Thumbnail: Page 
s12
    s12
  • Thumbnail: Page 
s13
    s13
  • Thumbnail: Page 
s14
    s14
  • Thumbnail: Page 
s15
    s15
  • Thumbnail: Page 
s16
    s16
  • Thumbnail: Page 
s17
    s17
  • Thumbnail: Page 
s18
    s18